MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TROPONIN I STAT IMMUNOASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

ROCHE DIAGNOSTICS ELECSYS TROPONIN I STAT IMMUNOASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Catalog Number 05094798160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer complained of erroneous high results for 2 patient samples tested for elecsys troponin i stat immunoassay (troponin i stat) on 2 cobas 6000 e 601 modules.The e601 module serial numbers were (b)(4).Patient 1 initial result from the e601 module was 3.35 ng/ml.Patient 2 (male, date of birth (b)(6)) initial result from the e601 module was 2.08 ng/ml.The initial results were reported outside of the laboratory where medical personnel questioned them.Both patient samples were repeated by the istat method and the ortho-vitros method with negative results (0.0 ng/ml).The customer repeated both patient samples on a different e601 module and obtained "positive" results again.The actual results were not provided.The samples were repeated again by the istat method with negative results (0.0 ng/ml).The negative results from the istat and ortho-vitros methods were believed to be correct.The customer did not have issues with any other patients tested for troponin i stat on the e601 modules.The customer thinks there may be some sort of interference in these patient samples affecting the results from the e601 modules.No adverse event occurred.The field service engineer (fse) visited the customer site and ran instrument checks on both e601 modules.All probe alignments, liquid level detection and instrument performance check results passed with no issues.There were no known interferences with the medications the patients are taking.The investigation was unable to determine a definitive root cause.
 
Additional Manufacturer Narrative
The high tni result could be confirmed, tnt hs are in all samples within the normal range.An interference against a component of the reagent was confirmed in the samples.The interference is consistent with a human anti-mouse antibody (hama).This interference is documented in the product labeling.No product problem was found.
 
Additional Manufacturer Narrative
The customer provided additional questionable troponin i stat results for both patients obtained between 03-jul-2018 and 05-aug-2018 compared to the abbott istat method.(b)(4).

Brand Name
ELECSYS TROPONIN I STAT IMMUNOASSAY
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7739280
Report Number1823260-2018-02540
Device Sequence Number13732722
Product Code MMI
UDI-Device Identifier04015630939381
UDI-Public04015630939381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05094798160
Device Lot Number295504
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
07/16/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/27/2018
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 1 - ATORVASTATIN; PATIENT 1 - CELEXA; PATIENT 1 - CLINDAMYCIN; PATIENT 1 - LOVENOX; PATIENT 1 - NAPROXEN; PATIENT 1 - OXYCODONE; PATIENT 1 - REGALIN; PATIENT 1 - TOPORAL; PATIENT 1 - TYLENOL; PATIENT 2 - ATORVASTATIN; PATIENT 2 - BUPROPRION; PATIENT 2 - INSULIN INJECTIONS; PATIENT 2 - LISINOPRIL; PATIENT 2 - METFORMIN; PATIENT 2 - MULTIVITAMIN WITH MINERALS; PATIENT 2 - SITAGLIPTIN; PATIENT 2 - TOPOROL; PATIENT 2- INVOKANA
Patient Age37 YR
Patient Weight101